MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L14MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L14MM; PLATE, FIXATION, BONE
Model Number 657314S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported the screw had a locking failure.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A potential non-conformity report was nonetheless initiated to address this event.The comprehensive root cause analysis of the potential ncr included a surface and microstructure analysis as well as nano-indent hardness measurement of variax1 and variax2 screw samples by the fraunhofer institute on behalf of stryker.Further internal investigation efforts were focusing on the anodization color difference between variax1 and variax2 screws.Significant differences between the screws which could result in the reported complaints have not been revealed in either fraunhofer or stryker investigations.Excessive in-house handling and bench testing with variax2 screws from various manufacturing batches showed that locking is achieved as intended.The desired increase in torque indicating to the customer that the screw is locking in the plate, can be confirmed.Considering the information given and based on the above investigations a root cause of the reported event could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.If any further substantial information is provided, the investigation report will be updated.
 
Event or Problem Description
It was reported the screw had a locking failure.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L14MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key12150498
Report Number0008031020-2021-00302
Device Sequence Number17072114
Product Code HRS
UDI-Device Identifier07613327086850
UDI-Public07613327086850
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number657314S
Device Catalogue Number657314S
Device Lot NumberG42976
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1